MAUDE Adverse Event Report: SYNTHES BRANDYWINE STARDRIVE SCREWDRIVER SHAFT T15/QC; SCREWDRIVERS

SYNTHES BRANDYWINE STARDRIVE SCREWDRIVER SHAFT T15/QC; SCREWDRIVERS
Model Number SD03.614.019
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Unknown if patient was involved, information is not available for reporting.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review part number: sd03.614.019, synthes lot number: 1421946, supplier lot number: n/a, release to warehouse date: 08-jan-2013, expiration date: n/a, manufactured by (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of a synapse driver shaft stripped due to set screw removal.This complaint involves 1 part.Concomitant device reported: unknown screw (part #: unknown, lot #: unknown, qty: unknown).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the returned driver (part sd03.614.019, lot 1421946) was examined and the distal tip was found to twisted in a manner consistent with loosening (counterclockwise rotation).No definitive root cause was able to be determined as method of use at the time of failure is unknown.The complaint condition was unable to be replicated due to post-manufacturing damage.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.Per the technique guide, the stardrive screwdriver shaft t15 is utilized in the synapse oct system for posterior stabilization of the upper spine.The driver is specifically utilized to insert/final tighten locking screws.Additionally, the device is available for screw/construct removal.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable at the stripped tip due to deformation.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The tip of a synapse driver shaft stripped during hardware removal on (b)(6) 2017.There was no harm caused to the patient, and the procedure was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a planned revision on (b)(6) 2017 to extend the c3 to c7 construct to c2 for increased stability at c2, approximately 10-12 set screws were removed to facilitate the extension of the hardware.There was no allegation against the set screws.After the set screws were removed two rods and additional set screws were implanted to extend the construct.It was during this hardware removal that the tip of the stardrive screwdriver shaft t15 stripped.Procedure was completed successfully with no delay and no harm to patient.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T15/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6917754
Report Number2530088-2017-10293
Device Sequence Number16453694
Product Code HXX
UDI-Device Identifier10705034701509
UDI-Public(01)10705034701509(10)1421946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD03.614.019
Device Catalogue NumberSD03.614.019
Device Lot Number1421946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/10/2017
10/27/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/18/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1